MAUDE Adverse Event Report: C.R. Bard, Inc. (BASD) -3006260740 M.R.I Implantable Port, Hickman Single-Lumen, 9.6F; Port & Catheter, Implanted, Subcutaneous, Intravascular

C.R. Bard, Inc. (BASD) -3006260740 M.R.I Implantable Port, Hickman Single-Lumen, 9.6F; Port & Catheter, Implanted, Subcutaneous, Intravascular
Catalog Number 0602680
Medical Device Problem Codes Entrapment of Device (1212); Fracture (1260); Difficult to Remove (1528); Material Separation (1562); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Embolism/Embolus (4438); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/31/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that twenty two years, two months and twenty three days old female patient underwent a port placement procedure using a m.R.I port for the treatment of stage ii hodgkin¿s lymphoma.On (b)(6) 2026, during the heparinization procedure, the patient developed severe pain.A chest x ray revealed a port o cath catheter fracture with embolization into the right atrium.The patient was subsequently scheduled for percutaneous removal of the intravascular foreign body and removal of the right subclavian vein port o cath via open anterior thoracic surgery.The removal procedure was reported to be very difficult.An attempt to capture the fractured catheter using a 6 fr multilobed snare was unsuccessful.The catheter was subsequently captured and removed using a 6 fr single-lobed snare catheter.Current status of the patient is reported to be stable.
 
Event or Problem Description
It was reported that twenty two years, two months and twenty three days old female patient underwent a port placement procedure using a m.R.I port for the treatment of stage ii hodgkin¿s lymphoma.On (b)(6)2026, during the heparinization procedure, the patient developed severe pain.A chest x ray revealed a port o cath catheter fracture with embolization into the right atrium.The patient was subsequently scheduled for percutaneous removal of the intravascular foreign body and removal of the right subclavian vein port o cath via open anterior thoracic surgery.The removal procedure was reported to be very difficult.An attempt to capture the fractured catheter using a 6 fr multilobed snare was unsuccessful.The catheter was subsequently captured and removed using a 6 fr single lobed snare catheter.Current status of the patient is reported to be stable.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, images were provided for review.The investigation of the reported event is currently underway.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: the sample was not returned for evaluation.Two chest x ray images and medical records were provided for review.In image review, the pa chest shows the port in the right subclavian region with a short segment of attached proximal catheter; the distal segment has migrated to the right heart.The lateral film also depicts the migrated distal segment of catheter in the right heart.In medical record states that sometime after the port placement procedure, during the heparinization procedure, the patient developed severe pain.A chest x ray revealed a port o cath catheter fracture with embolization into the right atrium.The patient was subsequently scheduled for percutaneous removal of the intravascular foreign body and removal of the right subclavian vein port o cath via open anterior thoracic surgery.The removal procedure was reported to be very difficult.An attempt to capture the fractured catheter using a multilobed snare was unsuccessful.The catheter was subsequently captured and removed using a single lobed snare catheter.Therefore, the investigation is confirmed for the reported catheter fracture, material separation, and migration, difficult to remove and entrapment of device issues.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, d4 (unique identifier (udi) #), g3, h6 (patient, device, component, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
M.R.I Implantable Port, Hickman Single-Lumen, 9.6F
Common Device Name
Port & Catheter, Implanted, Subcutaneous, Intravascular
Manufacturer (Section D)
C.R. Bard, Inc. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
Bard Reynosa S.A. de C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key50467574
Report Number3006260740-2026-06226
Device Sequence Number10063133
Product Code LJT
UDI-Device Identifier00801741025679
UDI-Public(01)00801741025679(11)240607(17)270331(10)REJN3098
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K873213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0602680
Device Lot NumberREJN3098
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2026
Supplement Date Received by Manufacturer09/22/2026
Initial Report FDA Received Date08/27/2026
Supplement Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR
Patient SexFemale